Dyskinesia, cardiac arrhythmia and partial seizure associated with paliperidone overdose: a case report

Submitted: 26 November 2014
Accepted: 17 January 2015
Published: 15 December 2015
Abstract Views: 1381
PDF: 1048
HTML: 445
Publisher's note
All claims expressed in this article are solely those of the authors and do not necessarily represent those of their affiliated organizations, or those of the publisher, the editors and the reviewers. Any product that may be evaluated in this article or claim that may be made by its manufacturer is not guaranteed or endorsed by the publisher.

Authors

Paliperidone is a new atypical antipsychotic agent. There are few literature reports of paliperidone overdoses and we report a case of these. A 32-year-old man was admitted to Emergency Department for occurrence of opisthotonus, muscular spasms and rigidity. Twenty hours before, he had an ingestion of 168 mg of paliperidone. He had hypotension and tachycardia. The dystonic reaction completely resolved within a few minutes after diazepam. Nine hours after admission, he sudden showed a right hemisoma partial seizure. The peculiar interest of our case is that three different and rare symptoms occurred in successive times after overdose. Some symptoms occurred after several hours following overdose. Oral paliperidone is available as an osmotic release delivery system that results in a gradual rise in plasma concentrations. According to this limited experience in which delayed onset of toxicity has been observed, it may be prudent to recommend prolonged observation after overdose of paliperidone.

Dimensions

Altmetric

PlumX Metrics

Downloads

Download data is not yet available.

Citations

How to Cite

Villa, A., Gallotta, G., Malaguti, A., Galimberti, V., & Leva, R. (2015). Dyskinesia, cardiac arrhythmia and partial seizure associated with paliperidone overdose: a case report. Italian Journal of Medicine, 9(4), 373–376. https://doi.org/10.4081/itjm.2015.563

List of Cited By :

Crossref logo